Hail, Palo Pinto
- When
- April 22, 4:30 PM CST
- Where
- Palo Pinto County, Graford
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.217, -97.767
April 22, 2001 - Episode NarrativeThunderstorms formed generally west of a Sherman, Fort Worth, Glen Rose line. These storms caused some wind damage as they moved over the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
April 22, 2001 - Episode NarrativeThunderstorms formed generally west of a Sherman, Fort Worth, Glen Rose line. These storms caused some wind damage as they moved over the region. Due to a strong capping inversion, these storms were unable to progress further east across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 22, 1:08 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT SUN APR 22 2001 CAP...CAP...AND MORE CAP. MAIN ENERGY STILL LOOKS TO MOVE NORTH OF OUR FA TONIGHT...WHILE DRY LINE AND COLD FRONT SWEEP IN. STRONG INSTABILITIES...CAPES AROUND 2000 J/KG AND HIGH HELICITIES... COUPLED WITH VERY STRONG SOUTHERLY FLOW ALL ARE FAVORABLE FOR SEVERE THUNDERSTORMS. STILL...18Z SOUNDINGS SHOW THE CAP HAS WEAKENED A LITTLE...BUT IT CONTINUES TO BE STRONG. SO...THAT RETURNS US TO THE BEGINNING...WILL THE CAP BREAK LIKE THE ETA SUGGEST. RIGHT ENTRANCE REGION OF 100KT JET PROGGED TO COME ACROSS THIS EVENING AND THIS MAY BE ENOUGH TO ERODE THE INVERSION AND LET A FEW STORMS BREAK THROUGH. ASSUMING STORMS WILL BREAK...THEY SHOULD EVOLVE INTO A LINE THAT SLOWS AS IT PUSHES EAST. THIS...COULD LEAD TO SOME LOCALLY HEAVY RAINFALL...BUT NOT ENOUGH AT THIS TIME TO WARRANT ISSUING A FLASH FLOOD WATCH. WILL USE LAST MINUTE SATELLITE DATA TO FORM POPS FOR THIS EVENING/TONIGHT. RAIN AND STORMS MAY LINGER ACROSS FAR SOUTHEASTERN ZONES TOMORROW MORNING...OTHERWISE...HIGH BUILDS IN AND CLEARS THINGS OUT FOR TOMORROW. FWC MOS LOOKS IN THE BALLPARK. IN THE EXTENDED...RIDGE IN THE WEST KEEPS THINGS ON THE DRY SIDE... WITH A WARMING TREND FOR THE END OF THE WEEK. 80 DFW 59/72/50/75 7100 ACT 60/74/50/75 7200 .FWD...CONTINUE WIND ADVISORY THROUGH THIS EVENING ALL ZONES.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1206 PM CDT SUN APR 22 2001 ...THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT TO THE NORTH AND WEST OF A LINE FROM PARIS TO BROWNWOOD. THIS INCLUDES THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT FOR THE REMAINDER OF NORTH TEXAS. A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON. WARM MOIST AND VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF THE SOUTHERN PLAINS AHEAD OF THE SYSTEM. ALTHOUGH A STRONG CAPPING INVERSION WILL PERSIST THROUGH AT LEAST EARLY AFTERNOON...LARGE SCALE VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH TEXAS BY LATE AFTERNOON. THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL SHEAR IS EXPECTED TO REMAIN RATHER STRONG...SO THERE IS SOME POTENTIAL FOR ISOLATED TORNADIC SUPERCELLS TO DEVELOP...ESPECIALLY IN THE MODERATE RISK AREA. EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT THE AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY WEST OF A GAINESVILLE TO BRECKENRIDGE LINE BY 3 PM...IN THE DALLAS- FORT WORTH METROPLEX AROUND 6 PM...AND THE REMAINDER OF NORTH TEXAS AFTER 10 PM. ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS AFTERNOON AND EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS ABOVE 40 MPH ARE EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS. 9
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT SUN APR 22 2001 THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH TEXAS INCLUDING...THE DALLAS FORT WORTH METROPLEX AND WACO. A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE RAPIDLY NORTHEAST ACROSS THE PLAINS THIS EVENING. WARM...MOIST AND VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF TEXAS AHEAD OF THE SYSTEM. A STRONG CAP...OR WARM LAYER IN MID LEVELS OF THE ATMOSPHERE...HAS PREVENTED STRONG THUNDERSTORM DEVELOPMENT THUS FAR. HOWEVER...VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH TEXAS THIS EVENING. THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL WIND SHEAR IS EXPECTED TO REMAIN MODERATELY STRONG...SO THERE IS SOME POTENTIAL FOR AN ISOLATED TORNADIC SUPERCELL TO DEVELOP. THE GREATEST THREAT WILL BE IN THE AREA NORTH OF INTERSTATE 20. EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT THE EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY EARLY THIS EVENING NORTH AND WEST OF THE METROPLEX...AND ACROSS THE REMAINDER OF NORTH TEXAS BY 9 PM. WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS. WINDS WILL DIMINISH OVERNIGHT. 9
The Dallas/Ft Worth radar (KFWS), 84 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
9 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.
A tornado touched down just south of town. It then moved northeast, damaging two homes.
Large tree limbs were blown down.
A tree was blown onto a roof and a barn was destroyed.
A large tree was blown down.
Reported by R.A.C.E.S..
Power lines were blown down and an old brick building was blown down. A large tree was blown onto a business.
Several homes had roof damage from thunderstorm winds.
Large trees were blown down and windows were blown out by high thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyThe tornado archive for Texas, 2001Warnings in Texas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237850, 5237853, 5237847, 5238660, 5238661, 5237842, 5237849, 5238664, 5237851, 5237852, 5238662, 5237848, 5237843, 5237844, 5237845, 5237846, 5238663.